Alert archive / Arkansas / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS Memphis, TN
NWS Memphis, TN issued this flash flood watch at Apr 29, 2016, 3:26 PM CDT for 4 states. It took effect at Apr 29, 2016, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2016, 3:26 PM CDT (20:26 UTC)
- In effect from
- Apr 29, 2016, 7:00 PM CDT
- Expired
- Apr 30, 2016, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- None
All 23 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
437 WGUS64 KMEG 292026 FFAMEG URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 326 PM CDT FRI APR 29 2016 ...FLASH FLOODING POSSIBLE OVERNIGHT ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND EXTREME WEST TENNESSEE... .ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO EASTERN ARKANSAS LATE THIS EVENING. THE CONVECTION WILL SPREAD EAST OF THE MISSISSIPPI RIVER AFTER MIDNIGHT. AMOUNTS OF ONE TO THREE INCHES OF RAIN HAVE ALREADY FALLEN ACROSS THE AREA. AN ADDITIONAL ONE TO THREE INCHES CAN BE EXPECTED FROM THIS NEXT ROUND WHICH COULD LEAD TO FLASH FLOODING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-301000- /O.NEW.KMEG.FF.A.0004.160430T0000Z-160430T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY... DYERSBURG...RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 326 PM CDT FRI APR 29 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE... INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS...CLAY... CRAIGHEAD...CRITTENDEN...CROSS...GREENE...LAWRENCE...LEE... MISSISSIPPI...PHILLIPS...POINSETT...RANDOLPH AND ST. FRANCIS. IN NORTH MISSISSIPPI...COAHOMA...DESOTO AND TUNICA. IN SOUTHEAST MISSOURI...DUNKLIN AND PEMISCOT. IN WEST TENNESSEE... DYER...LAKE...LAUDERDALE...OBION...SHELBY AND TIPTON. * FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING * ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KRM
2 follow-up statements
654 WGUS64 KMEG 300757 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 257 AM CDT SAT APR 30 2016 ...FLASH FLOODING POTENTIAL CONTINUES ACROSS EASTERN ARKANSAS... THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND EXTREME WEST TENNESSEE... .HEAVY RAIN AND THUNDERSTORMS WILL SPREAD EAST OF THE MISSISSIPPI RIVER THROUGH THE MORNING HOURS. RAINFALL TOTALS OVER THREE INCHES HAVE ALREADY FALLEN ACROSS THE AREA. AN ADDITIONAL TWO TO FOUR INCHES CAN BE EXPECTED THROUGH MID MORNING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-301500- /O.CON.KMEG.FF.A.0004.000000T0000Z-160430T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY... DYERSBURG...RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 257 AM CDT SAT APR 30 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE...INCLUDING THE FOLLOWING AREAS... IN EAST ARKANSAS...CLAY...CRAIGHEAD...CRITTENDEN...CROSS... GREENE...LAWRENCE...LEE...MISSISSIPPI...PHILLIPS...POINSETT... RANDOLPH AND ST. FRANCIS. IN NORTH MISSISSIPPI...COAHOMA... DESOTO AND TUNICA. IN SOUTHEAST MISSOURI...DUNKLIN AND PEMISCOT. IN WEST TENNESSEE...DYER...LAKE...LAUDERDALE... OBION...SHELBY AND TIPTON. * UNTIL 10 AM CDT THIS MORNING * ADDITIONAL RAINFALL AMOUNTS OF 1 TO 4 INCHES * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
553 WGUS64 KMEG 301511 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 1011 AM CDT SAT APR 30 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-301615- /O.EXP.KMEG.FF.A.0004.000000T0000Z-160430T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY... DYERSBURG...RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 1011 AM CDT SAT APR 30 2016 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE HAS EXPIRED. $$ KRM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood watch went out at Apr 29, 1:59 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 29, 1:59 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 159 PM CDT FRI APR 29 2016 .DISCUSSION... MCS CONTINUES TO MOVE THROUGH THE MIDSOUTH THIS AFTERNOON. STORMS ON THE LEADING EDGE ARE BEGINNING TO INTENSIFY AS IT MOVES INTO AN MORE UNSTABLE AIR MASS. THE BACK EDGE OF THE COMPLEX WILL MOVE EAST OF THE MIDSOUTH BETWEEN 5-7 PM. EXPECT A LULL IN ACTIVITY FOR A FEW HOURS. HOWEVER WITH THE WARM FRONT REMAINING STRETCHED FROM PINE BLUFF ARKANSAS TO TUPELO MISSISSIPPI NEW DEVELOPMENT THAT IS BEGINNING TO POP UP OVER TEXAS AND OKLAHOMA WILL MOVE ALONG THE BOUNDARY THIS EVENING. THE CONVECTION WILL BEGIN TO PUSH INTO EAST ARKANSAS BETWEEN 10 PM AND MIDNIGHT. THE CONVECTION WILL SPREAD EAST OF THE MISSISSIPPI RIVER AROUND MIDNIGHT. WILL ISSUE A FLASH FLOOD WATCH FOR WESTERN AREAS TONIGHT. THE FRONT WILL BEGIN TO SLOWLY LIFT NORTHWARD BY SUNRISE AS IT DOES THE BULK OF THE CONVECTION SHOULD PUSH NORTH. BY MIDDAY SATURDAY EXPECT ONLY ISOLATED CONVECTION AROUND THE AREA. TEMPERATURES WILL WARM BACK INTO THE LOWER TO MID 80S ON SATURDAY AS WINDS TURN AROUND TO THE SOUTH. THIS WILL MAKE THE ATMOSPHERE UNSTABLE AS A COLD FRONT BEGINS TO PUSH INTO THE CWA. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG THE FRONT BY LATE AFTERNOON INTO THE EARLY EVENING. SOME OF THESE STORMS MAY BE SEVERE. THE FRONT WILL STALL OUT SOMEWHERE BETWEEN NORTHEAST MISSISSIPPI AND CENTRAL MISSISSIPPI. THE GFS IS A LITTLE FURTHER SOUTH THAN THE NAM. A SFC LOW WILL DEVELOP ALONG THE FRONT AND MOVE NORTHEASTWARD BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS BACK INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY. BEST CHANCES FOR RAIN WILL OCCUR OVER NORTH MISSISSIPPI BUT IF THE NAM IS CORRECT THE ENTIRE MIDSOUTH COULD START OUT THE WEEK WET. WILL BUMP UP POPS FOR MONDAY FOR AT LEAST NORTH MISSISSIPPI. THE ECMWF AND GFS DIFFER ON HOW LONG IT WILL TAKE THE FRONT TO CLEAR THE MIDSOUTH. THE GFS IS QUICKER ON CLEARING BUT IT BRINGS AN UPPER LEVEL LOW INTO THE AREA ON TUESDAY CONTINUING RAIN CHANCES. FOR NOW WILL JUST GO FOR A BLEND FROM TUESDAY AND BEYOND. COOLER AND DRIER AIR WILL FILTER INTO THE AREA BY MIDWEEK. KRM && .AVIATION... A WARM FRONT LOCATED SOUTH OF THE REGION WILL LIFT NORTH DURING THIS PERIOD. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PUSH ACROSS THE MIDSOUTH ESPECIALLY ACROSS KJBR...MEM AND KMKL. EXPECT OCNL IFR VSBYS AND MVFR CIGS THIS AFTERNOON WITH MVFR CIGS BECOMING MORE WIDESPREAD THIS EVENING. SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF 30/09Z-30/12Z AS THE FRONT LIFTS NORTH AND CONDS TO IMPROVE BACK TO VFR. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 29, 4:22 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 422 AM CDT FRI APR 29 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 422 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE MIDSOUTH. THE GREATEST POTENTIAL FOR SEVERE STORMS IS EXPECTED TONIGHT ACROSS EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND WITH THE FOCUS SHIFTING MORE INTO NORTH MISSISSIPPI BY SUNDAY.DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 29, 1:05 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
105 PM CDT FRI APR 29 2016
MSZ002-003-008-012>014-291845-
BENTON MS-TATE MS-LAFAYETTE MS-PANOLA MS-MARSHALL MS-UNION MS-
105 PM CDT FRI APR 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...
BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
EAST CENTRAL PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
WESTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 105 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR LAWS HILL...OR 12
MILES SOUTH OF HOLLY SPRINGS...MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...SOUTHEASTERN TATE...LAFAYETTE...EAST CENTRAL
PANOLA...MARSHALL AND WESTERN UNION COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3484 8968 3492 8905 3481 8905 3481 8909
3460 8909 3460 8904 3439 8904 3438 8924
3435 8925 3427 8973
TIME...MOT...LOC 1805Z 250DEG 44KT 3459 8948Special weather statement, Apr 29, 1:31 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
131 PM CDT FRI APR 29 2016
MSZ020>022-291915-
TALLAHATCHIE MS-YALOBUSHA MS-CALHOUN MS-
131 PM CDT FRI APR 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
SOUTHEASTERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
WEST CENTRAL CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 131 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER SCOBEY...OR 9 MILES
NORTHWEST OF GRENADA...MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN TALLAHATCHIE...YALOBUSHA AND WEST CENTRAL
CALHOUN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3399 9016 3419 8962 3419 8951 3418 8951
3383 8950 3387 8951 3387 8977 3390 8977
3390 8992 3382 8993 3382 8998 3381 8998
3381 9013 3378 9014 3378 9015
TIME...MOT...LOC 1831Z 250DEG 44KT 3390 8988Special weather statement, Apr 29, 2:13 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
213 PM CDT FRI APR 29 2016
MSZ015-021>023-292000-
YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-PONTOTOC MS-
213 PM CDT FRI APR 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...
EAST CENTRAL YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 212 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BANNER...OR 15
MILES SOUTHEAST OF WATER VALLEY...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN EAST CENTRAL YALOBUSHA...CALHOUN...NORTHERN CHICKASAW AND
SOUTHERN PONTOTOC COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3389 8951 3415 8952 3416 8944 3416 8925
3420 8925 3427 8883 3390 8882
TIME...MOT...LOC 1912Z 261DEG 30KT 3404 8941Local storm report, Apr 29, 2:39 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG BRUCE 33.99N 89.34W
04/29/2016 CALHOUN MS EMERGENCY MNGR
TREES DOWN ON HIGHWAY 9 NEAR BRUCE.
&&
SJMLocal storm report, Apr 29, 3:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 1 W BRUCE 33.99N 89.36W
04/29/2016 CALHOUN MS EMERGENCY MNGR
TREES DOWN NEAR HWY 330 AND 32
&&
JPMLocal storm report, Apr 29, 3:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 N VARDAMAN 33.91N 89.18W
04/29/2016 CALHOUN MS PUBLIC
TREES DOWN NEAR VARDAMAN
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:47 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Apr 29, 11:26 AM CDT | River Flood Warning | MEG | Quitman | 50 hr |
| Apr 29, 12:11 PM CDT | Special Weather Statement | MEG | DeSoto, Marshall, Panola, Tate | 49 min |
| Apr 29, 12:41 PM CDT | Special Weather Statement | MEG | Tallahatchie | 49 min |
| Apr 29, 1:05 PM CDT | Special Weather Statement | MEG | Benton, Lafayette, Marshall | 40 min |
| Apr 29, 1:20 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 40 min |
| Apr 29, 1:31 PM CDT | Special Weather Statement | MEG | Yalobusha | 44 min |
| Apr 29, 2:13 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Pontotoc | 47 min |
| Apr 29, 2:26 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Pontotoc | 49 min |
| Apr 29, 2:51 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 3 hr |
| Apr 29, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 57 min |
| Apr 29, 3:31 PM CDT | Tornado Warning | MEG | Monroe | 44 min |
| Apr 29, 4:07 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 23 min |
| Apr 29, 10:33 AM CDT | Special Weather Statement | MEG | Cross, Lee, Phillips, Poinsett, St. Francis | 42 min |
Nearby
Flash Flood Watches in Arkansas, 2016Flash Flood Watches in Tennessee, 2016Flash Flood Watches in Mississippi, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.